I suffer from bad anxiety, depression and ocd. I am on my second day of venlafaxine and I am scared. I have been feeling slightly more anxious and tired from it. The doctor told me to take 37.5mg for a week and then take 2 tablets a day after that. I have been on a number of ssri anti depressants previously prozac and lexapro. They both really helped my conditions but the caused me problems in the bedroom department. I was on zoloft for two weeks but I became completely non functional in the bedroom department which was which led me back to my doctor. So now I have been put on the venlafaxine and there is a few things I am worried about. I am worried it is going to cause me side effects that I don't want and I have also heard it causes the worst withdrawal of any anti depressant? I even had withdrawal coming off prozac and I hear that Is one of the easiest anti depressants to get off. When I came of lexapro I weaned my self off it for months halfing and quartering tablets over about 6 months and this made me experience more or less no withdrawal. The worry with the venlafaxine is if I decide one day I want to come off it is it only seems to be in capsule form which makes it impossible to half and quarter doses. Any advice please?
What were your withdrawal symptoms? If it was more depression you could get an add on like abilify, or risperdal. That helped me get thru withdrawal. You can also ask your doc if you can taper off one Med while starting your new Med for the last couple of weeks. If it was nervousness. A benzodiazepine like adivan could help.
If withdrawal symptoms were something else, maybe the doc can prescribe something for that. Best wishes.
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Feb 2010 • 5 answers
Posted 19 Jan 2011 • 6 answers
Posted 29 Dec 2012 • 5 answers
Posted 20 Apr 2015 • 3 answers
Posted 24 Sep 2015 • 2 answers